MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 302995
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 02/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation four samples of 10 ml luer lok syringes, part number 302995, were received and evaluated.All samples were received loose with an unidentified cap attached and exhibited a crack in the barrel, located in the non scale marking area, extending through the barrel and resulting in leakage.These observed conditions are nonconforming to product specifications.The potential root cause of the barrel crack and leakage is associated with the assembly process.The lot number was not provided, therefore, a device history record review and quality notification review could not be performed.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
1.What was the impact to the patient or healthcare professional? required a new syringe and additional samples for labs to be pulled.This does require additional disconnect and reconnection of the line, which increased the chances of infection, but none have been noted at this time.2.Any adverse event or serious injury reported to patient or healthcare professional? no.
 
Event or Problem Description
It was reported that bd syringe 10ml ll s/c 200 had leakage past the stopper.Verbatim: pharmacy has reported four incidents where blood has leaked out the back of the syringe, past the plunger.These syringes are used by pharmacy to prepare heparin 9,000 u/9 ml, which is then sent out for teams to flush hd lines.Additional information received on 26feb2026.The manufacture number for the syringe is 302995.We unfortunately do not have a lot number to provide or even the defective product to return.Teams threw it away before reaching out to us.If we continue to have issues, i have asked teams to retain the syringes for further investigation.I did follow up with the unit that originally submitted the complaint and they advised they do have four syringes that could be shipped back for investigation if we are provided with a shipping label.
 
Additional Manufacturer Narrative
This report is supplemental to previously submitted 3003152976-2026-00139.The product was originally filed under san agustin but was later determined that the legal manufacturer is canaan.This new mdr is being submitted to correct the legal site and to submit a mdr under the correct site registration number.A correction supplemental was submitted for 3003152976-2026-00139 stating the cancellation of the original mdr.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24661086
Report Number1213809-2026-00145
Device Sequence Number9243853
Product Code FMF
UDI-Device Identifier00382903029952
UDI-Public(01)00382903029952
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number302995
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer04/30/2026
Initial Report FDA Received Date03/23/2026
Supplement Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown